Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 07:55:34 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620592
  • Total Topics: 46759
  • Online Today: 273
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: kaletra kids neuropathie?  (Read 1262 times)

0 Members and 1 Guest are viewing this topic.

Offline GINGER71

  • member
  • Posts: 2
kaletra kids neuropathie?
« on: November 27, 2007, 12:11:24 AM »
Hi,

I've a son who has been taking meds for 6 years now (he's seven) and he just told me that he sometimes has a strange feeling in his hands and feet.. He allways thought that was normal.

Now that his teacher told me to take him to a physiotherapist, because he has problems with writing and moving smoothly. Does anyone recognize this as a side effect of Kaletra.

(he takes kaletra, viread and epivir)

Offline thunter34

  • Member
  • Posts: 7,250
  • His name is Carl.
Re: kaletra kids neuropathie?
« Reply #1 on: November 27, 2007, 12:18:02 AM »
Yup.  Specifically, the epivir...though I believe PN can come about by way of not only certain medicines, but also from HIV itself.  If I am incorrect on that part, someone please correct me here.


Look here:

http://www.aidsmeds.com/list.shtml

You can find more info about the meds and their potential side effects in the DRUGS section of this very site.

Tim
AIDS isn't for sissies.

Offline Miss Philicia

  • Member
  • Posts: 23,569
  • celebrity poster, faker & poser
Re: kaletra kids neuropathie?
« Reply #2 on: November 27, 2007, 12:27:50 AM »
Yes Tim, you are correct.  There are several types of PN and one of them is indeed from HIV itself though I believe that type, if it occurs, happens at the beginning of infection.  Of course, the most common type of PN is from certain older HIV medications and in this case I would definitely suspect the epivir.  I am not aware of the other two medications that Ginger mentioned contributing to PN.

Ginger, I hope you discuss this with your doctor as if it is indeed epivir doing this hopefully they can switch your son to another med.  I was on epivir in the mid-90's and undoubtedly it contributed to my own neuropathy issues, though I'm sure some of the other ones I was on at that time pre-HAART did as well.
"Iíve slept with enough men to know that Iím not gay"

Offline thunter34

  • Member
  • Posts: 7,250
  • His name is Carl.
Re: kaletra kids neuropathie?
« Reply #3 on: November 27, 2007, 02:00:11 AM »
Yes Tim, you are correct.  There are several types of PN and one of them is indeed from HIV itself though I believe that type, if it occurs, happens at the beginning of infection. 

Second that about talking this out with a doctor as soon as possible.  Wondered about that other type of PN you mentioned, philly, because I noted that she said her son had always had this feeling in his limbs and "thought it was normal".  That made me think it might have been a condition that had, in fact, began toward the beginning (in this case, at only seven, the very beginning) of infection. 

Still, my gut instinct is the epivir.  I'm thinking a meds change might be in order.

Let us know how it goes, ok?
AIDS isn't for sissies.

Offline GINGER71

  • member
  • Posts: 2
Re: kaletra kids neuropathie?
« Reply #4 on: November 27, 2007, 08:50:12 AM »
Hi Philly and Thunther,


Thanks for the replies and I'll take this discussion to his specialist asap. The thing is that i mentioned it allready to him last week (before knowing about his teacher's concern, though) and because there aren't so many children infected here in Holland, I was hoping to get some more information from 'the field'.

To be honest Epivir never crossed my mind causing NP, so you guys allready helped me.
I'll let you know what came out of all this.

Offline minismom

  • Member
  • Posts: 2,598
  • Quocumque jeceris stabit
Re: kaletra kids neuropathie?
« Reply #5 on: November 28, 2007, 03:39:51 PM »
Ginger,
I also have a 7yr old (daughter, tho) who has been on meds since she was born.  She has been on Kaletra (susteva, and Zerit) since 2/02 after having a genotyping done in 1/02.  She also has neuropathy pain in her legs and arms.  She has secondary dx of CP, dyslexia, and diabetes.  She was tested 3wks ago for RA and sickle cell.  We don't have the results of the tests yet.  She's scheduled for an MRI to check for inflammatory demylenization neuropathy and a nerve conduction test for distal sensory neuropathy.  We're also going to discuss changing some of her meds to a less toxic one (thanks newt and mattie :-*).  I'm glad you are here.  I've only been a member for a week or so and have found tons of information and lots of friends.  Feel free to PM me if you just want to talk.

Mini's mum
www.watoto.com
www.MotherBearProject.org
"Whichever way you throw me, i will stand"
"Don't worry about the world coming to an end today...it's already tomorrow in Australia"  Charles Schultz

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.